Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 25, 2011, 2:41 PM MST for Petroleum County, Phillips County, Montana. It took effect at Dec 25, 2011, 9:00 PM MST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 25, 2011, 2:41 PM MST (21:41 UTC)
- In effect from
- Dec 25, 2011, 9:00 PM MST
- Expired
- Dec 26, 2011, 9:43 AM MST
- In force
- 13 hr
- Issued by
- NWS Glasgow, MT
Counties Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 123 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 3:00 AM MST | NON-TSTM WND GST 58 | 11 Ene Zortman, MT | WINDS SUSTAINED AT 42 MPH REPORTED AT THE MALTA SOUTH DOT STATION. |
| Dec 26, 3:00 AM MST | NON-TSTM WND GST 62 | Whitewater, MT | |
| Dec 26, 7:22 AM MST | NON-TSTM WND GST 50 | 8 Wnw U L Bend, MT | WIND GUST TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS75 KGGW 252141 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 241 PM MST SUN DEC 25 2011 .A FAST WESTERLY FLOW ALOFT WILL DEVELOP TONIGHT. THIS WILL COMBINE WITH A COLD FRONT PASSING THROUGH THE AREA TO BRING VERY STRONG WINDS TO THE SURFACE. MTZ060-261300- /O.NEW.KGGW.HW.W.0009.111226T0400Z-111226T1300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 241 PM MST SUN DEC 25 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST MONDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH.| * TIMING...WIND SPEEDS WILL INCREASE THROUGH THE EVENING. THE STRONGEST WINDS WILL BE LATE THIS EVENING AND OVERNIGHT. THE WINDS WILL BE DIMINISHING BY MONDAY MORNING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
258 WWUS75 KGGW 260941 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 241 AM MST MON DEC 26 2011 MTZ017>020-022>027-061-062-261800- /O.NEW.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT... POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...OPHEIM...CULBERTSON 241 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021-059-261800- /O.EXB.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER 241 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ060-261800- /O.EXT.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 241 AM MST MON DEC 26 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
524 WWUS75 KGGW 261029 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 329 AM MST MON DEC 26 2011 MTZ017-022-061-261800- /O.EXT.KGGW.HW.W.0010.111226T1029Z-111226T2000Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...OPHEIM 329 AM MST MON DEC 26 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021-059-060-261800- /O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER... ZORTMAN 329 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ018>020-023>027-062-261800- /O.CON.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 329 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
334 WWUS75 KGGW 261203 AAA NPWGGW URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 503 AM MST MON DEC 26 2011 MTZ018>020-023>027-062-261800- /O.EXT.KGGW.HW.W.0010.111226T1203Z-111227T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 503 AM MST MON DEC 26 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ017-022-061-261800- /O.CON.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...OPHEIM 503 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021-059-060-261800- /O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER... ZORTMAN 503 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
468 WWUS75 KGGW 261643 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 943 AM MST MON DEC 26 2011 MTZ017-022-061-261745- /O.CAN.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...OPHEIM 943 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY DIMINISH THE REMAINDER OF THE DAY. $$ MTZ016-021-059-060-261745- /O.CAN.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER... ZORTMAN 943 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY DIMINISH THE REMAINDER OF THE DAY. $$ MTZ018>020-023>027-062-270000- /O.CON.KGGW.HW.W.0010.000000T0000Z-111227T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 943 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...STRONGEST WINDS WILL CONTINUE LATE THIS MORNING AND INTO THE AFTERNOON. THE WINDS WILL START TO DIMINISH LATE THIS AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 9:56 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 25, 9:56 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 956 AM MST SUN DEC 25 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY...AN UNSEASONABLY MILD CHRISTMAS. WARM UPPER RIDGE OVER THE FORECAST AREA TODAY WITH ACCOMPANYING WARM AIRMASS ALOFT. 12Z KGGW SOUNDING SHOWING SLIGHT WARMING OFF THE SURFACE OVER THE PAST 24 HOURS...AND MODELS INDICATE STILL A LITTLE MORE WARMING YET TO OCCUR TODAY. THIS SHOULD DRIVE HIGHS INTO THE 50S ACROSS MUCH OF THE CWA. 12Z SOUNDING ALSO SHOWED THE INVERSION AT GGW WAS 700 FEET DEEP AND A LITTLE STRONGER THAN YESTERDAY. THERE IS ALSO DENSE HIGH CLOUDS FROM THE CHINOOK ARCH TO OUR W. THIS WILL SLOW DOWN THE DIURNAL AND OVERALL AIRMASS WARMING TODAY A LITTLE BIT IN THE VALLEYS COMPARED TO HIGHER ELEVATIONS...MAINLY LOWER MILK AND LOWER MISSOURI RIVERS VALLEYS...WHICH IS TYPICAL. SURFACE PRESSURE GRADIENTS NOT QUITE ORIENTED RIGHT EITHER THIS MORNING...BUT IMPROVE IN THE AFTERNOON FOR SW WINDS TO HELP WITH THE MIXING AND WARMING. MAIN UPDATE IS TO ADJUST CLOUDCOVER. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA TODAY THROUGH TUESDAY...UPDATE 6AM...UPON FURTHER REVIEW A FEW RECORD HIGH TEMPERATURES COULD BE EXCEEDED TODAY THEREFORE UPDATED FOR MENTION OF THESE AREAS. PROTON UPPER RIDGING OVER THE WESTERN THIRD OF THE CONUS WILL PROVIDE ANOTHER WARM DAY OVER NORTHEAST MONTANA. TEMPERATURES WILL RANGE A GOOD 20 DEGREES ABOVE NORMAL THIS AFTERNOON...HOWEVER NO NEW RECORD HIGH MAXIMUM TEMPERATURES ARE EXPECTED OVER THE REGION. LOOKING AT THE BUFFER SOUNDINGS THIS MORNING FOR THIS AFTERNOON IF WE MIX TO 880 MB LIKE WE DID TODAY MAX TEMPERATURES WILL APPROACH THE RECORD HIGH OF 52 DEGREES HERE AT GLASGOW. MODEL GUIDANCE HOLDS THE INVERSION IN PLACE UNTIL 20Z THIS AFTERNOON. DO EXPECT A GOOD JUMP IN TEMPERATURE WHEN THE BOUNDARY LAYER MIXES. THE GUIDANCE SPECTRUM RANGES FROM 35 TO 41... HOWEVER WITH EXPECTED MIXING WENT WITH A COMPROMISE HIGH OF 49 AT GLASGOW. TONIGHT AN UPPER TROUGH AND SURFACE COLD FRONT WILL MOVE THROUGH THE AREA PROVIDING FOR A BREEZY BUT MILD DECEMBER NIGHT ACROSS NORTHEAST MONTANA. THE FRONTAL PASSAGE WILL BE DRY FOR THE REGION. ON MONDAY EXPECT LITTLE RISE IN TEMPERATURES FROM THE EARLY MORNING LOW TEMPS ACROSS THE REGION WITH A WINDY DAY EXPECTED ACROSS THE AREA. SURFACE HIGH PRESSURE MOVES IN FOR THE EVENING HOURS ALLOWING THE WINDS TO RELAX. FOR TUESDAY ANOTHER WARM FRONT WILL MOVE ACROSS NORTHEAST MONTANA WARMING TEMPERATURES INTO THE 40S OVER THE SOUTHWESTERN AREAS. PROTON .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... TUESDAY NIGHT THROUGH SUNDAY NIGHT...THE EXTENDED WILL CONTINUE THE TREND OF FAST MOVING SHORTWAVES IN ZONAL NORTHWEST FLOW ACROSS THE NORTHERN ROCKIES. EACH SHORTWAVE WILL BRING A COLD FRONT AND A CHANCE OF PRECIPITATION. MODELS ARE HAVING A HARD TIME AGREEING ON THE TIMING OF THESE FRONTS AND SHORTWAVES. UNCERTAINTY ALSO EXIST ON THE PRECIPITATION TYPE WITH THESE FRONTS MOVING THROUGH THE REGION. JUST LIKE LAST NIGHT DECIDED TO PUT MORE WEIGHT IN THE ECMWF THEN THE GFS FOR THE EXTENDED PERIOD...AS THE ECMWF SEEM TO BE MORE CONSISTENT FROM RUN TO RUN. THE FIRST SYSTEM MOVES THROUGH WEDNESDAY AFTERNOON WITH A WARM FRONT MOVING THROUGH AND RAISING TEMPERATURES. LOOK STILL FOR A MIX OF RAIN AND SNOW ALTHOUGH SOME PLACES WILL SEE MOSTLY RAIN SOUTH OF THE MISSOURI RIVER. A COLD FRONT WILL MOVE THROUGH ON THURSDAY AFTERNOON WHICH SHOULD CHANGE ANY MIX OF PRECIPITATION OVER TO MOSTLY SNOWFALL BEFORE IT COMES TO AN END THURSDAY NIGHT. UPPED POPS FOR THIS TIME FRAME TO CHANCE BUT THEY ARE STILL FAIRLY LOW AMOUNTS OVERALL. THE NEXT SYSTEM WILL DRAG A COLD FRONT ACROSS EASTERN MONTANA SOMETIME BETWEEN FRIDAY MORNING AND SATURDAY EVENING. THE 00Z GFS IS THE MODELS THAT FAVORS THE FRIDAY MORNING SOLUTION AND THE OOZ ECMWF FAVORS THE SATURDAY EVENING SOLUTION. THE 00Z GEM IS SOMEWHERE IN BETWEEN WITH THIS FRONTAL PASSAGE. THE ECMWF IS ALSO MUCH STRONGER WITH CAA ADVECTION BEHIND THIS COLD FRONT WHICH FITS WITH THIS TIME OF THE YEAR BETTER THEN THE WEAKER GFS. THE 00Z GEM IS STRONGER THEN THE 00Z GFS WITH THE CAA BEHIND THE FRONT BUT NOT AS STRONG AS THE 00Z ECMWF. GIVEN THE DIFFERENCE IN MODEL SOLUTIONS DECIDED NOT TO MAKE ANY CHANGES TO THE FORECAST PAST FRIDAY MORNING. RSMITH && .AVIATION... VFR CONDITIONS ARE EXPECTED TODAY WITH SCATTERED TO BROKEN HIGH LEVEL CLOUDS AT ALL TERMINALS. RAE && .CLIMATE... A FEW STATIONS MAY EXCEED THERE RECORD HIGH MAXIMUM TEMPERATURES THIS AFTERNOON. A FEW LOCATIONS ARE... BREDETTE 47 SET IN 1963 BROCKWAY 48 SET IN 1963 CARLYLE 51 SET IN 1994 CIRCLE 50 SET IN 1963 CULBERTSON 48 SET IN 1963 MEDICINE LAKE 48 SET IN 1999 OPHEIM 44 SET IN 1994 PLENTYWOOD 43 SET IN 1999 RAYMOND 46 SET IN 1994 SAVAGE 52 SET IN 1963 SIDNEY 52 SET IN 1963 TERRY 54 SET IN 1963 VIDA 51 SET IN 1963 WIBAUX 52 SET IN 2005 && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.